MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3 and a4 are unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient implanted with an impella cp experienced a placement signal not reliable alarm.The alarm was disabled and no patient harm was reported.
 
Additional Manufacturer Narrative
D6b, date of explant, has been added.
 
Additional Manufacturer Narrative
The impella device was returned, and an evaluation is underway.Upon completion of our analysis, a supplemental report will be filed.Section d9 has been updated.Section d1 brand name corrected.
 
Additional Manufacturer Narrative
H6 updated with a0502.The investigation is still ongoing.
 
Additional Manufacturer Narrative
Corrected information has been provided in h9.
 
Additional Manufacturer Narrative
Added d3 manufacturer fax was omitted during initial report.Corrected d4 serial number.Updated h3 device evaluated by manufacturer to "yes".H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the placement signal issue was optical sensor damage.Per the impella cp ifu (0048-9007): "use with shockwave intravascular lithotripsy (ivl) catheter at a distance of less than 20 mm between the optical sensor and ivl device may interfere with or damage the impella optical sensor." though an image was returned measuring the two devices at 25.22 mm apart, the measurement could not be confirmed to be correct/accurate based on several potential errors in the methods.For this reason, the cause of the optical sensor damage could not be established.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24615851
Report Number1220648-2026-05409
Device Sequence Number9575325
Product Code OZD
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026737792
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2026
Supplement Date Received by Manufacturer03/17/2026
04/06/2026
04/09/2026
06/12/2026
06/16/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date03/18/2026
04/08/2026
04/11/2026
06/15/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
95129
Patient Sequence Number1
Patient Age74 YR
Patient SexUnknown
Patient RaceAsian